Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 452, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 26, 2008, 9:08 PM MDT for Cherry County, Grant County, Sheridan County, Nebraska. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2008, 9:08 PM MDT (03:08 UTC)
- Expired
- Aug 26, 2008, 10:00 PM MDT
- In force
- 52 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Cherry County, NE, Grant County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 91 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 9:37 PM MDT | HAIL 0.75 | 11 Nw Hyannis, NE | |
| Aug 26, 9:40 PM MDT | HAIL 2.75 | 6 N Ashby, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 3:56 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 967 J/kg
- Mixed-layer CIN
- -320 J/kg
- Mixed-layer LCL
- 1532 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 270308
SVRLBF
NEC031-075-161-270400-
/O.NEW.KLBF.SV.W.0452.080827T0308Z-080827T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
908 PM MDT TUE AUG 26 2008
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
SOUTHEASTERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
NORTHERN GRANT COUNTY IN WEST CENTRAL NEBRASKA...
* UNTIL 1000 PM MDT
* AT 904 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR DIPPING VAT MEADOW...OR 44 MILES SOUTHEAST
OF RUSHVILLE...AND MOVING EAST AT 32 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MOTHER LAKE BY 920 PM MDT...
WHITMAN ROAD CROSSING THE NORTH BRANCH OF THE MIDDLE LOUP RIVER AND
6 MILES NORTH OF WHITMAN BY 950 PM MDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR THE PANHANDLE AND NORTHWESTERN NEBRASKA.
LAT...LON 4232 10211 4223 10119 4208 10132 4208 10143
4197 10143 4195 10144 4204 10223
TIME...MOT...LOC 0308Z 280DEG 28KT 4219 10194
$$
TAYLOR3 follow-up statements
000
WWUS53 KLBF 270321
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1021 PM CDT TUE AUG 26 2008
NEC031-075-161-270400-
/O.CON.KLBF.SV.W.0452.000000T0000Z-080827T0400Z/
GRANT NE-SHERIDAN NE-CHERRY NE-
921 PM MDT TUE AUG 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT
FOR SOUTHWESTERN CHERRY...SOUTHEASTERN SHERIDAN AND NORTHERN GRANT
COUNTIES...
AT 917 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 6 MILES WEST OF
MOTHER LAKE...OR 41 MILES NORTH OF ARTHUR...MOVING SOUTHEAST AT 19
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MOTHER LAKE BY 930 PM MDT...
ASHBY BY 935 PM MDT...
8 MILES SOUTHWEST OF HIGHWAY 61 MILE MARKER 170 BY 940 PM MDT...
HYANNIS BY 955 PM MDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR THE PANHANDLE AND NORTHWESTERN NEBRASKA.
LAT...LON 4232 10211 4223 10119 4208 10132 4208 10143
4197 10143 4195 10144 4204 10223
TIME...MOT...LOC 0321Z 309DEG 16KT 4212 10193
$$
TAYLOR000
WWUS53 KLBF 270333
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1033 PM CDT TUE AUG 26 2008
NEC161-270343-
/O.CAN.KLBF.SV.W.0452.000000T0000Z-080827T0400Z/
SHERIDAN NE-
933 PM MDT TUE AUG 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHERIDAN COUNTY
IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR THE PANHANDLE AND NORTHWESTERN NEBRASKA.
LAT...LON 4231 10196 4223 10119 4209 10131 4208 10143
4198 10143 4195 10144 4202 10200
TIME...MOT...LOC 0333Z 309DEG 16KT 4209 10187
$$
NEC031-075-270400-
/O.CON.KLBF.SV.W.0452.000000T0000Z-080827T0400Z/
GRANT NE-CHERRY NE-
933 PM MDT TUE AUG 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT
FOR SOUTHWESTERN CHERRY AND NORTHERN GRANT COUNTIES...
AT 931 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MOTHER LAKE...OR 37 MILES NORTH OF ARTHUR...MOVING
SOUTHEAST AT 19 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES SOUTHWEST OF HIGHWAY 61 MILE MARKER 170 BY 940 PM MDT...
HYANNIS BY 1000 PM MDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR THE PANHANDLE AND NORTHWESTERN NEBRASKA.
LAT...LON 4231 10196 4223 10119 4209 10131 4208 10143
4198 10143 4195 10144 4202 10200
TIME...MOT...LOC 0333Z 309DEG 16KT 4209 10187
$$
TAYLOR000
WWUS53 KLBF 270345
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1045 PM CDT TUE AUG 26 2008
NEC031-075-270400-
/O.CON.KLBF.SV.W.0452.000000T0000Z-080827T0400Z/
GRANT NE-CHERRY NE-
944 PM MDT TUE AUG 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT
FOR SOUTHWESTERN CHERRY AND NORTHERN GRANT COUNTIES...
AT 940 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING BASEBALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR HYANNIS...OR 34 MILES NORTH OF
ARTHUR...MOVING SOUTHEAST AT 22 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HYANNIS BY 955 PM MDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
HAIL UP TO THE SIZE OF BASEBALLS HAS BEEN REPORTED 6 MILES NORTH OF
ASHBY. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION
TO PROTECT LIFE AND PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
TUESDAY EVENING FOR NORTHWESTERN NEBRASKA.
LAT...LON 4231 10196 4223 10119 4209 10131 4208 10143
4198 10143 4195 10144 4202 10200
TIME...MOT...LOC 0344Z 312DEG 19KT 4204 10180
$$
TAYLORWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 4:11 PM MDT, 4 hours 57 minutes earlier.
Area forecast discussion, Aug 26, 4:11 PM MDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 511 PM CDT TUE AUG 26 2008 .UPDATE... UPDATED FOR SEVERE THUNDERSTORM WATCH. && .PREV DISCUSSION... /ISSUED 326 PM CDT TUE AUG 26 2008/ SYNOPSIS... UPPER LEVEL WAVE MOVING INTO MONTANA THIS AFTERNOON AS SEEN IN IR PUSHING A COLD FRONT INTO THE NORTHERN PLAINS. SURFACE TROUGH THROUGH THE EASTERN PLAINS OF WYOMING AND COLORADO. DISCUSSION... MODELS IN GOOD AGREEMENT IN NEAR TERM. STRONG WAA THIS AFTERNOON AND GOOD MIXING. TEMPERATURES SLOW TO REBOUND AFTER YET ANOTHER MORNING OF LOW CLOUDS. MODEL SOUNDINGS INDICATING A STRONG CAP OVER SOUTHWEST NEBRASKA. FROPA FOR NORTHWEST ZONES AROUND 00Z AND DOWN SOUTH 6Z OR LATER. HAVE UPPED POPS OVER NORTHEN NEBRASKA THIS EVENING WITH SCHC RETAINED SOUTH. PWATS CONTINUE 120% NORMAL VALUES AROUND 1.00. STORM MOTIONS COMBINED WITH ABUNDANT MOISTURE COULD PRODUCE SOME HIGH QPF. GFS HAS A SLOWER EVOLUTION WITH UPPER SUPPORT LAGGING. THIS WILL HAVE TO BE WATCHED FOR LINGERING CONVECTION WELL INTO WEDNESDAY. I PREFERRED THE FASTER PROGRESSION WITH THE NAM AND HAVE TRENDED FORECAST TOWARDS IT. WEDNESDAY TEMPERATURES SOME 5 TO 10 DEGREES COOLER ACROSS THE FORECAST AREA AND BREEZY. IN THE EXTENDED THE RIDGE BUILDS IN TOWARDS THE WEEKEND WITH TEMPERATURES INCREASING INTO THE UPPER 80S WITH SOME 90S NORTH. GFS TRENDING TOWARDS ECMWF IN LATER PERIODS WITH DEEPER TROUGH BUILDING INTO WESTERN CONUS AND MOVING ACROSS THE NORTHERN PLAINS AROUND THE FIRST OF THE WEEK. HAVE LEFT FORECAST DRY FOR NOW WITH UNCERTATINTY BUT HAVE FOLLOWED A DOWNWARD TREND IN FORECAST HIGH TEMPERATURES NEAR HPC. AVIATION... AN AREA OF LOW PRESSURE IS STRENGTHENING OVER THE CENTRAL AND NORTHERN HIGH PLAINS...AHEAD OF AN UPPER LEVEL DISTURBANCE LOCATED OVER THE NORTHERN ROCKIES. THIS WILL FAVOR STRONG GUSTY WINDS THROUGH THE AFTERNOON...WHICH WILL SLACKEN AFTER SUNSET AS THE LOW PRESSURE SYSTEM APPROACHES THE REGION. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT ASSOCIATED WITH THE SFC LOW...AND WILL LIKELY AFFECT THE KVTN TERMINAL BY 03Z. WINDS WILL THEN BECOME NORTH/NORTHEASTERLY AFTER THE FRONTAL PASSAGE...WHICH WILL OCCUR SHORTLY AFTER 06Z WEDNESDAY. SCT TO BKN MID LVL CLOUDINESS MAY OCCUR AT BOTH THE KLBF AND KVTN TERMINALS BEHIND THE FRONT THROUGH WEDNESDAY MORNING. && .LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR NEZ005- 006-008-009-023>026-035>037-094. SEVERE THUNDERSTORM WATCH UNTIL 11 PM CDT /10 PM MDT/ THIS EVENING FOR NEZ004-005-022-023-094. && POWER
Hazardous weather outlook, Aug 26, 4:17 PM MDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 517 PM CDT TUE AUG 26 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-272230- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 517 PM CDT TUE AUG 26 2008 /417 PM MDT TUE AUG 26 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A STRONG COLD FRONT WILL ADVANCE SOUTHEAST INTO WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. AS IT ENCOUNTERS A WARM...MOIST...AND MODERATELY UNSTABLE ATMOSPHERE...SCATTERED THUNDERSTORMS WILL DEVELOP. THESE STORMS ARE EXPECTED TO EVOLVE INTO A BROKEN LINE...POSING A RISK OF DAMAGING WINDS AND LARGE HAIL ALONG AND WEST OF AN OGALLALA TO VALENTINE LINE. AS THE NIGHT PROGRESSES...STORMS MAY INCREASE IN COVERAGE ACROSS THE REMAINDER OF THE OUTLOOK AREA...THOUGH THE RISK FOR SEVERE WEATHER WILL DECREASE BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ALONG AND WEST OF AN OGALLALA TO VALENTINE LINE. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE GARNER
In the hours before
Local storm report, Aug 26, 7:25 PM MDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
825 PM CDT TUE AUG 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 5 NNE LAKESIDE 42.13N 102.42W
08/26/2008 E0.75 INCH SHERIDAN NE PUBLIC
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 6:57 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 33 min |
| Aug 26, 9:53 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 37 min |
| Aug 26, 10:26 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 49 min |
| Aug 26, 11:14 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker, Thomas | 61 min |
| Aug 27, 12:21 AM MDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, McPherson, Thomas | 54 min |
| Aug 27, 1:13 AM MDT | Severe Thunderstorm Warning | LBF | Logan, Thomas | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.